Alert archive / Washington / Wind Advisories in 2024
Wind Advisory 3, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Feb 27, 2024, 9:57 AM PST for 9 counties in Washington. It took effect at Feb 28, 2024, 7:00 AM PST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2024, 9:57 AM PST (17:57 UTC)
- In effect from
- Feb 28, 2024, 7:00 AM PST
- Expired
- Feb 29, 2024, 10:00 AM PST
- In force
- 27 hr
- Issued by
- NWS Spokane, WA
Counties Adams County, WA, Douglas County, WA, Ferry County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 73 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 6.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1613 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
641 WWUS76 KOTX 271757 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 957 AM PST Tue Feb 27 2024 WAZ034-035-043-044-280700- /O.NEW.KOTX.WI.Y.0003.240228T1500Z-240229T1800Z/ Moses Lake Area-Upper Columbia Basin-Okanogan Valley-Waterville Plateau- Including the cities of Okanogan, Disautel Pass, Coulee City, Omak, Othello, Creston, Brewster, Nespelem, Mansfield, Quincy, Tonasket, Wilbur, Odessa, Grand Coulee, Moses Lake, Badger Mountain Road, Bridgeport, Oroville, Ritzville, Ephrata, Harrington, and Waterville 957 AM PST Tue Feb 27 2024 ...WIND ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 10 AM PST THURSDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Okanogan Valley, Waterville Plateau, Moses Lake Area, and Central Columbia Basin. * WHEN...From 7 AM Wednesday to 10 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$
7 follow-up statements
276 WWUS76 KOTX 272021 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1221 PM PST Tue Feb 27 2024 WAZ034-035-043-044-280800- /O.CON.KOTX.WI.Y.0003.240228T1500Z-240229T1800Z/ Moses Lake Area-Upper Columbia Basin-Okanogan Valley-Waterville Plateau- Including the cities of Okanogan, Disautel Pass, Coulee City, Omak, Othello, Creston, Brewster, Nespelem, Mansfield, Quincy, Tonasket, Wilbur, Odessa, Grand Coulee, Moses Lake, Badger Mountain Road, Bridgeport, Oroville, Ritzville, Ephrata, Harrington, and Waterville 1221 PM PST Tue Feb 27 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO 10 AM PST THURSDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Okanogan Valley, Waterville Plateau, Moses Lake Area, and Central Columbia Basin. * WHEN...From 7 AM Wednesday to 10 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will peak around midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ IDZ027-280800- /O.NEW.KOTX.HW.A.0001.240229T1500Z-240301T0300Z/ Lewis and Southern Nez Perce Counties- Including the cities of Soldiers Meadow Road, Craigmont, Nezperce, Winchester, and Kamiah 1221 PM PST Tue Feb 27 2024 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Soldiers Meadow Road, Craigmont, Nezperce, Winchester, and Kamiah. * WHEN...From Thursday morning through Thursday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ JCLEV
990 WWUS76 KOTX 280743 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1143 PM PST Tue Feb 27 2024 WAZ034-035-043-044-281900- /O.CON.KOTX.WI.Y.0003.240228T1500Z-240229T1800Z/ Moses Lake Area-Upper Columbia Basin-Okanogan Valley-Waterville Plateau- Including the cities of Creston, Odessa, Badger Mountain Road, Bridgeport, Quincy, Coulee City, Grand Coulee, Nespelem, Oroville, Waterville, Disautel Pass, Ritzville, Mansfield, Okanogan, Ephrata, Omak, Brewster, Othello, Moses Lake, Harrington, Wilbur, and Tonasket 1143 PM PST Tue Feb 27 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO 10 AM PST THURSDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Creston, Odessa, Badger Mountain Road, Bridgeport, Quincy, Coulee City, Grand Coulee, Nespelem, Oroville, Waterville, Disautel Pass, Ritzville, Mansfield, Okanogan, Ephrata, Omak, Brewster, Othello, Moses Lake, Harrington, Wilbur, and Tonasket. * WHEN...From 7 AM Wednesday to 10 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds will occur late Wednesday night into early Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ IDZ027-281900- /O.CON.KOTX.HW.A.0001.240229T1500Z-240301T0300Z/ Lewis and Southern Nez Perce Counties- Including the cities of Winchester, Soldiers Meadow Road, Nezperce, Kamiah, and Craigmont 1143 PM PST Tue Feb 27 2024 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Winchester, Soldiers Meadow Road, Nezperce, Kamiah, and Craigmont. * WHEN...From Thursday morning through Thursday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ OTX
842 WWUS76 KOTX 281845 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1045 AM PST Wed Feb 28 2024 IDZ027-290900- /O.UPG.KOTX.HW.A.0001.240229T1500Z-240301T0300Z/ /O.NEW.KOTX.HW.W.0002.240229T1500Z-240229T2200Z/ Lewis and Southern Nez Perce Counties- Including the cities of Nezperce, Kamiah, Craigmont, Winchester, and Soldiers Meadow Road 1045 AM PST Wed Feb 28 2024 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 2 PM PST THURSDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Nezperce, Kamiah, Craigmont, Winchester, and Soldiers Meadow Road. * WHEN...From 7 AM to 2 PM PST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Scattered power outages are expected. Travel will be difficult along US 95, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ WAZ038-290900- /O.EXA.KOTX.WI.Y.0003.000000T0000Z-240229T1800Z/ Okanogan Highlands- Including the cities of Boulder Creek Road, Inchelium, Highway 20 Wauconda Summit, Sherman Pass, Chesaw Road, Wauconda, and Republic 1045 AM PST Wed Feb 28 2024 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THURSDAY... * WHAT...South winds 15 to 30 mph with gusts up to 50 mph. Strongest winds along exposed ridgetops and southern areas of Ferry County. * WHERE...Boulder Creek Road, Inchelium, Highway 20 Wauconda Summit, Sherman Pass, Chesaw Road, Wauconda, and Republic. * WHEN...Until 10 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds will occur Wednesday night into early Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ034-035-043-044-290900- /O.CON.KOTX.WI.Y.0003.000000T0000Z-240229T1800Z/ Moses Lake Area-Upper Columbia Basin-Okanogan Valley-Waterville Plateau- Including the cities of Bridgeport, Quincy, Creston, Grand Coulee, Ephrata, Omak, Badger Mountain Road, Coulee City, Harrington, Oroville, Mansfield, Tonasket, Othello, Okanogan, Wilbur, Nespelem, Waterville, Moses Lake, Odessa, Ritzville, Brewster, and Disautel Pass 1045 AM PST Wed Feb 28 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Bridgeport, Quincy, Creston, Grand Coulee, Ephrata, Omak, Badger Mountain Road, Coulee City, Harrington, Oroville, Mansfield, Tonasket, Othello, Okanogan, Wilbur, Nespelem, Waterville, Moses Lake, Odessa, Ritzville, Brewster, and Disautel Pass. * WHEN...Until 10 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds will occur Wednesday night into early Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ SB
067 WWUS76 KOTX 282102 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 102 PM PST Wed Feb 28 2024 IDZ027-291000- /O.CON.KOTX.HW.W.0002.240229T1500Z-240229T2200Z/ Lewis and Southern Nez Perce Counties- Including the cities of Nezperce, Craigmont, Soldiers Meadow Road, Kamiah, and Winchester 102 PM PST Wed Feb 28 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 2 PM PST THURSDAY... * WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph possible. * WHERE...Nezperce, Craigmont, Soldiers Meadow Road, Kamiah, and Winchester. * WHEN...From 7 AM to 2 PM PST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Scattered power outages are expected. Travel will be difficult along US 95, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ WAZ036-037-291000- /O.EXA.KOTX.WI.Y.0003.000000T0000Z-240229T1800Z/ Spokane Area-Northeast Mountains- Including the cities of Chewelah, Flowery Trail Road, Davenport, Rockford, Ione, Metaline, Orin-Rice Road, Northport, Colville, Springdale-Hunters Road, Fruitland, Downtown Spokane, Airway Heights, Deer Park, Tiger, Cheney, Kettle Falls, Metaline Falls, Spokane Valley, Fairfield, and Newport 102 PM PST Wed Feb 28 2024 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THURSDAY... * WHAT...South winds 15 to 30 mph with gusts up to 50 mph. Strongest winds on the West Plains near Highway 2, along exposed ridgetops, and southern areas of Stevens and Pend Oreille County. * WHERE...Chewelah, Flowery Trail Road, Davenport, Rockford, Ione, Metaline, Orin-Rice Road, Northport, Colville, Springdale-Hunters Road, Fruitland, Downtown Spokane, Airway Heights, Deer Park, Tiger, Cheney, Kettle Falls, Metaline Falls, Spokane Valley, Fairfield, and Newport. * WHEN...Until 10 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds will occur Wednesday night into early Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ034-035-043-044-291000- /O.CON.KOTX.WI.Y.0003.000000T0000Z-240229T1800Z/ Moses Lake Area-Upper Columbia Basin-Okanogan Valley-Waterville Plateau- Including the cities of Brewster, Waterville, Nespelem, Harrington, Odessa, Wilbur, Tonasket, Creston, Coulee City, Oroville, Bridgeport, Badger Mountain Road, Mansfield, Quincy, Othello, Okanogan, Ritzville, Disautel Pass, Grand Coulee, Moses Lake, Omak, and Ephrata 102 PM PST Wed Feb 28 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Brewster, Waterville, Nespelem, Harrington, Odessa, Wilbur, Tonasket, Creston, Coulee City, Oroville, Bridgeport, Badger Mountain Road, Mansfield, Quincy, Othello, Okanogan, Ritzville, Disautel Pass, Grand Coulee, Moses Lake, Omak, and Ephrata. * WHEN...Until 10 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds will occur Wednesday night into early Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ WAZ038-291000- /O.CON.KOTX.WI.Y.0003.000000T0000Z-240229T1800Z/ Okanogan Highlands- Including the cities of Wauconda, Highway 20 Wauconda Summit, Sherman Pass, Republic, Boulder Creek Road, Chesaw Road, and Inchelium 102 PM PST Wed Feb 28 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * WHAT...South winds 15 to 30 mph with gusts up to 50 mph. Strongest winds along exposed ridgetops and southern areas of Ferry County. * WHERE...Wauconda, Highway 20 Wauconda Summit, Sherman Pass, Republic, Boulder Creek Road, Chesaw Road, and Inchelium. * WHEN...Until 10 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds will occur Wednesday night into early Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Butler
439 WWUS76 KOTX 290536 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 936 PM PST Wed Feb 28 2024 IDZ027-291500- /O.CON.KOTX.HW.W.0002.240229T1500Z-240229T2200Z/ Lewis and Southern Nez Perce Counties- Including the cities of Soldiers Meadow Road, Winchester, Nezperce, Craigmont, and Kamiah 936 PM PST Wed Feb 28 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 2 PM PST THURSDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Soldiers Meadow Road, Winchester, Nezperce, Craigmont, and Kamiah. * WHEN...From 7 AM to 2 PM PST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Scattered power outages are expected. Travel will be difficult along US 95, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ WAZ034-035-043-044-291500- /O.CON.KOTX.WI.Y.0003.000000T0000Z-240229T1800Z/ Moses Lake Area-Upper Columbia Basin-Okanogan Valley-Waterville Plateau- Including the cities of Coulee City, Okanogan, Brewster, Odessa, Ephrata, Ritzville, Grand Coulee, Disautel Pass, Oroville, Mansfield, Moses Lake, Waterville, Harrington, Bridgeport, Creston, Omak, Badger Mountain Road, Nespelem, Tonasket, Othello, Quincy, and Wilbur 936 PM PST Wed Feb 28 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Coulee City, Okanogan, Brewster, Odessa, Ephrata, Ritzville, Grand Coulee, Disautel Pass, Oroville, Mansfield, Moses Lake, Waterville, Harrington, Bridgeport, Creston, Omak, Badger Mountain Road, Nespelem, Tonasket, Othello, Quincy, and Wilbur. * WHEN...Until 10 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds will occur Wednesday night into early Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ WAZ036>038-291500- /O.CON.KOTX.WI.Y.0003.000000T0000Z-240229T1800Z/ Spokane Area-Northeast Mountains-Okanogan Highlands- Including the cities of Orin-Rice Road, Fairfield, Rockford, Kettle Falls, Ione, Colville, Fruitland, Northport, Wauconda, Spokane Valley, Deer Park, Metaline Falls, Airway Heights, Republic, Inchelium, Chewelah, Davenport, Metaline, Highway 20 Wauconda Summit, Boulder Creek Road, Tiger, Springdale-Hunters Road, Sherman Pass, Chesaw Road, Downtown Spokane, Cheney, Flowery Trail Road, and Newport 936 PM PST Wed Feb 28 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph. Strongest winds on the West Plains near Highway 2, along exposed ridgetops, and southern areas of Ferry and Pend Oreille County. * WHERE...Orin-Rice Road, Fairfield, Rockford, Kettle Falls, Ione, Colville, Fruitland, Northport, Wauconda, Spokane Valley, Deer Park, Metaline Falls, Airway Heights, Republic, Inchelium, Chewelah, Davenport, Metaline, Highway 20 Wauconda Summit, Boulder Creek Road, Tiger, Springdale-Hunters Road, Sherman Pass, Chesaw Road, Downtown Spokane, Cheney, Flowery Trail Road, and Newport. * WHEN...Until 10 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JW
602 WWUS76 KOTX 291453 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 653 AM PST Thu Feb 29 2024 IDZ027-292200- /O.CON.KOTX.HW.W.0002.240229T1500Z-240229T2200Z/ Lewis and Southern Nez Perce Counties- Including the cities of Soldiers Meadow Road, Kamiah, Nezperce, Winchester, and Craigmont 653 AM PST Thu Feb 29 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph possible. * WHERE...Soldiers Meadow Road, Kamiah, Nezperce, Winchester, and Craigmont. * WHEN...Until 2 PM PST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Scattered power outages are expected. Travel will be difficult along US 95, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ WAZ034-035-043-044-291800- /O.CON.KOTX.WI.Y.0003.000000T0000Z-240229T1800Z/ Moses Lake Area-Upper Columbia Basin-Okanogan Valley-Waterville Plateau- Including the cities of Creston, Mansfield, Brewster, Waterville, Odessa, Okanogan, Wilbur, Bridgeport, Ephrata, Omak, Coulee City, Nespelem, Tonasket, Ritzville, Harrington, Moses Lake, Othello, Badger Mountain Road, Oroville, Quincy, Grand Coulee, and Disautel Pass 653 AM PST Thu Feb 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Southwest winds 10 to 20 mph with gusts up to 45 mph. * WHERE...Creston, Mansfield, Brewster, Waterville, Odessa, Okanogan, Wilbur, Bridgeport, Ephrata, Omak, Coulee City, Nespelem, Tonasket, Ritzville, Harrington, Moses Lake, Othello, Badger Mountain Road, Oroville, Quincy, Grand Coulee, and Disautel Pass. * WHEN...Until 10 AM PST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ WAZ036>038-291800- /O.CON.KOTX.WI.Y.0003.000000T0000Z-240229T1800Z/ Spokane Area-Northeast Mountains-Okanogan Highlands- Including the cities of Colville, Airway Heights, Kettle Falls, Boulder Creek Road, Fruitland, Wauconda, Inchelium, Tiger, Sherman Pass, Spokane Valley, Chesaw Road, Chewelah, Downtown Spokane, Northport, Republic, Orin-Rice Road, Springdale-Hunters Road, Metaline, Highway 20 Wauconda Summit, Rockford, Cheney, Deer Park, Flowery Trail Road, Newport, Metaline Falls, Fairfield, Davenport, and Ione 653 AM PST Thu Feb 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Colville, Airway Heights, Kettle Falls, Boulder Creek Road, Fruitland, Wauconda, Inchelium, Tiger, Sherman Pass, Spokane Valley, Chesaw Road, Chewelah, Downtown Spokane, Northport, Republic, Orin-Rice Road, Springdale-Hunters Road, Metaline, Highway 20 Wauconda Summit, Rockford, Cheney, Deer Park, Flowery Trail Road, Newport, Metaline Falls, Fairfield, Davenport, and Ione. * WHEN...Until 10 AM PST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Solveig
765 WWUS76 KOTX 291758 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 958 AM PST Thu Feb 29 2024 WAZ034>038-043-044-291900- /O.EXP.KOTX.WI.Y.0003.000000T0000Z-240229T1800Z/ Moses Lake Area-Upper Columbia Basin-Spokane Area-Northeast Mountains-Okanogan Highlands-Okanogan Valley-Waterville Plateau- Including the cities of Ephrata, Disautel Pass, Oroville, Fruitland, Chesaw Road, Springdale-Hunters Road, Fairfield, Newport, Ione, Republic, Downtown Spokane, Spokane Valley, Creston, Deer Park, Omak, Sherman Pass, Quincy, Cheney, Othello, Ritzville, Davenport, Nespelem, Coulee City, Waterville, Harrington, Rockford, Odessa, Tiger, Northport, Badger Mountain Road, Wilbur, Chewelah, Kettle Falls, Orin-Rice Road, Inchelium, Okanogan, Airway Heights, Mansfield, Grand Coulee, Brewster, Metaline, Moses Lake, Highway 20 Wauconda Summit, Colville, Wauconda, Flowery Trail Road, Boulder Creek Road, Tonasket, Metaline Falls, and Bridgeport 958 AM PST Thu Feb 29 2024 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... The threat has ended. $$ IDZ027-292200- /O.CON.KOTX.HW.W.0002.000000T0000Z-240229T2200Z/ Lewis and Southern Nez Perce Counties- Including the cities of Soldiers Meadow Road, Craigmont, Nezperce, Kamiah, and Winchester 958 AM PST Thu Feb 29 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph possible. * WHERE...Soldiers Meadow Road, Craigmont, Nezperce, Kamiah, and Winchester. * WHEN...Until 2 PM PST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Scattered power outages are expected. Travel will be difficult along US 95, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Butler
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Feb 27, 4:16 AM PST, 5 hours 41 minutes earlier.
Area forecast discussion, Feb 27, 4:16 AM PST, 5 hours 41 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
416 AM PST Tue Feb 27 2024
.SYNOPSIS...
Today will remain quiet ahead of the next system with snow and
wind. Light to moderate low elevation snow expected tonight into
Wednesday that could create a slick morning commute on Wednesday.
Heavy mountain snow will is expected between Tuesday night and
Friday along with increasing winds for the Basin as a slow moving
low remains anchored off the coast. As this system exits the
region, an unsettled pattern will bring us into next week.
&&
.DISCUSSION...
Today through Wednesday night...A brief break is expected today
ahead of the next system, with a sun making an appearance for most
locations. Lingering snow showers will continue over the Cascades
and along the ID/MT border, but snow amounts will be light, with
less than an inch expected. High temperatures today will be the
coolest, with 5 to 10 degrees below normal expected (mid to upper
30s) and winds slowly increasing throughout the day. Winds will
start out gusting 15 to 20 mph, increasing to 20 to 25 mph by the
late afternoon. Cloud cover will increase into the afternoon ahead
of the snow showers so enjoy the morning sunshine.
Winter Storm Warnings have been issued for the Cascades and Idaho
Panhandle from tonight through daytime Thursday. A Winter Weather
Advisory has been issued for tonight into Wednesday morning for
Eastern Washington and parts of the Idaho Panhandle. The snow
showers will increase regionwide by this evening as temperatures
drop below freezing. With low temps in the upper 20s to low 30s, all
precipitation is expected to transition to snow overnight before
temperatures begin to rise in the early morning hours. Snow totals
for the advisory will be in the 1 to 4 inch range, with the highest
totals in the higher elevations as the rain will transition to snow
quicker. Snow totals for the Cascades will be in the 2 to 3 feet
range with the highest totals over 4000 ft. Elevations below will
see 1 to 4 inches of snow. And for the Warning in the Idaho
Panhandle, expect 6 to 12 inches of snow, with 2 to 5 inches in the
lowest elevations. Winds in the Columbia Basin/Spokane area will
increase to 35 to 40 mph the early morning hours which could cause
reduced visibility with the falling snow.
Between 7 and 9 AM Wednesday, locations below 3000' will have
transitioned to all rain, creating slushy roads in places that
accumulated snow overnight. Low level rain and mountain snow will
continue throughout Wednesday along with gusty winds of 40 to 50 mph
from the Columbia Basin to the Spokane area.Since the winds are more
southerly, the Okanogan Valley will also see gusty winds. Winds will
begin to decrease Wednesday afternoon but remain elevated
Wednesday night. /KM
Thursday through Monday: Trend towards a more springlike unsettled
forecast continues with upper level pattern favoring cold upper
level trof placement overhead. Initially the upper level jet along
the outer periphery of this cold trof is overhead Thursday allowing
for robust southwest winds but by Friday the jet is displaced
further away to the south and east allowing the more conditionally
unstable air contained in the cold trof to obtain better placement
overhead and linger on up there through Sunday. It isn't until about
Monday that the west edge of the trof and its unstable air clear the
area as ensembles suggest shortwave riding embedded in the general
longwave trof allows for this to happen. As such the forecast
remains generally unsettled with snow levels dropping down Thursday
to near the one to two thousand feet MSL or so range Friday and
further down to valley floors over the weekend which more or less
follows the temperature trend with gradual cooling that bottoms out
over the weekend. /Pelatti
&&
.AVIATION...
12Z TAFS: Skies will continue to clear across the PacNW this
morning, with increasing cloud cover anticipated by this
afternoon. The next weather system will arrive Tuesday evening
with increasing clouds and lowering ceilings, winds and additional
precipitation. Rain/snow this evening will transition to all snow
overnight with light accumulations expected at sites in Eastern
Washington and the Idaho Panhandle. Snow will transition to rain
tomorrow as temperatures warm. Heavy mountain snow and
obscurations are expected.
FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence
in increasing snow showers and conditions deteriorating to IFR
Tuesday night.
------------------
Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance
For additional probabilistic information for NWS Spokane airports,
please refer to the Aviation Dashboard on our webpage:
https://www.weather.gov/otx/avndashboard
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 36 30 45 40 44 29 / 10 90 90 100 90 40
Coeur d'Alene 35 29 41 38 41 27 / 20 100 100 100 100 50
Pullman 34 30 43 39 44 28 / 20 80 90 80 100 50
Lewiston 41 36 51 43 52 32 / 20 50 60 60 90 50
Colville 37 26 43 37 43 25 / 10 90 90 100 90 60
Sandpoint 34 27 39 38 40 28 / 20 100 100 100 100 80
Kellogg 32 27 40 39 43 27 / 40 90 100 100 100 70
Moses Lake 41 36 54 41 49 31 / 10 20 10 20 50 10
Wenatchee 40 32 51 36 46 29 / 10 30 40 50 40 10
Omak 38 31 48 38 48 29 / 10 40 60 70 50 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Storm Warning from 10 PM this evening to 4 PM PST
Thursday for Central Panhandle Mountains-Northern Panhandle.
Winter Weather Advisory from 7 PM this evening to 10 AM PST
Wednesday for Coeur d'Alene Area-Idaho Palouse.
WA...Winter Weather Advisory from 7 PM this evening to 10 AM PST
Wednesday for Northeast Mountains.
Winter Weather Advisory from 7 PM this evening to 10 AM PST
Wednesday for Spokane Area-Washington Palouse.
Winter Storm Warning from 4 PM this afternoon to 4 PM PST
Thursday for Central Chelan County-Western Chelan County-
Western Okanogan County.
&&The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 3:59 AM PST | Winter Storm Warning | OTX | Asotin, Chelan, Garfield, Okanogan | 63 hr |
| Feb 27, 3:59 AM PST | Winter Weather Advisory | OTX | Chelan, Lincoln, Okanogan, Pend Oreille, Spokane, Stevens and 1 more | 30 hr |
Nearby
Wind Advisories in Washington, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.